Skip to content
My WebMD Sign In, Sign Up

Announcements

Digestive Disorders Health Center | Heartburn/GERD Health Center | Crohn's Disease Health Center | Celiac Disease Health Center | IBS Health Center | IBD Health Center | Hepatitis Community | The health professionals are not available at the current time to answer community members' questions.
Unclean anus problem in mornings
avatar
An_250376 posted:
In the last few weeks my mornings have gone like this

-wake up, drink coffee
-Have a BM, properly wipe and take shower, clean
-By the time I get to work I can feel that there's something in my butt.
-Go to bathroom, wipe and it's mostly feces but sometimes it's reddish and a bit irritated. I don't know how to describe the feces other than it's not liquid but not solid either - I can only clean by wiping
-other than that there's no problem with itchiness or sitting down or anything, but obviously it is troublesome

I had that happen occasionally before but now it is a very regular occurrence. It's better after the morning

Any ideas? I'm thinking of maybe skipping coffee and seeing what happens.. though I've been drinking coffee for years

Thanks in advance
Reply
 
avatar
Coffeelover111 responded:
OMG, i had (still have occasionally) the same exact problem!!! OK so, mine might be a little different, it started with exactly what you have, and but I would wipe, then an hour or so later, i needed to wipe again!! It was insane! well then, i thought maybe i just wasn't flushing the bowels enough, well, i pushed too hard and gave myself a hemorrhoid, and it only made the issue worse. I took ALOT of fiber, and went to the DR he confirmed the hemorrhoid, and said that anal leakage is a symptom of hemorrhoids. So it seemed as if i had it, but made it worse by pushing to hard. anyway, that was a year ago, and i still get the leakage every once in a while. I too drink coffee first then have a BM, and make sure that everything is clean, but it seems to happen. I found that putting a little of the hemorrhoid cream helps when this happens
 
avatar
nfidel replied to Coffeelover111's response:
This is long, but I hope it can help someone as it did me.

I've had a similar problem for 5 years. I had a bad reaction to an
antibiotic, causing what I describe as flaming diarrhea. Soon afterwards it was common for me to have many bowel movements per day, itching and burning, a little blood sometimes
and the need to return to the bathroom many times after a bowel movement, to clean myself.

After putting up with this for about 4 years, I researched the symptoms and they seemed to be the classic symptoms of hemorrhoids. Went to the doctor and he confirmed this but only told me to use Tucks. That didn't help. After another year of hell and after more research convincing me that I needed surgery to remove the hemorrhoids, I returned to him. He concurred and set me up with a surgeon.

The surgeon asked many questions about my symptoms, especially about the consistency of my stools. He then told me that my problem wasn't hemorrhoids. The problem was that my stools were the wrong consistency. He said that when this happens, the stool breaks apart in the colon/rectum leaving part of it behind, which will then make it's way out later, causing the discharge I was having. The feces constantly being there at my anus was causing the itching and burning.

Instead of surgery, he prescribed Metamucil. I was very skeptical, as I'd already tried high fiber diets to fix the problem with no results. But the results are just short of miraculous. I would say 95% of my problem has been alleviated.
I don't know why this works but a high fiber diet didn't, but it does, for me. I was told the Metamucil will cause the stools to
bind together better, unlike what he described mine before as having the consistency of mashed potatoes, allowing things to drop out as a unit.

I hope this helps someone and not revealed TMI.


Helpful Tips

kidney n digestive disorder
Dear I want to how to keep well kidney permanently and there is a problem nowadays that is i have to go to toilet with pain in belly after ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the American Gastroenterological Association website